PDA

View Full Version : amitriptyline withdrawal terrible- please advise me



reallyfedup
21-04-09, 08:35
Anyone withdrawn from amit? How did you feel and for how long after stopping?
I had been taking amitriptyline 20 mg alongside citalopram 40mg since end dec 08 but my anxiety and panic got out of control again a month ago. My dr increased the amit up to 75 mg but I got terrible side effects so last Thursday he stopped it altogether. The side effects have gone but I am feeling terrible and anxiety is off the scale again !
Can anybody relate to this and tell me if and when it will get better. I am seeing dr on Thursday but thats a long time away for me at the moment and I just can't cope x

maddie
21-04-09, 08:39
Try to relax if you can. If you were giving up smoking, you'd be aware that it would take a few weeks for all the symptoms and cravings to go. You'd accept them as part of the giving up. Same here. The drugs we take are strong and do take time to leave our systems. We also tend to think "how am I feeling now?" pretty constantly, which just encourages anxiety. I'm sure you will be fine. but if you really can't cope, go back to your doc earlier.

Cat80
21-04-09, 10:07
Your Dr really shouldn't have just stopped it altogether but given you a lower dose to take for a couple of weeks to withdraw from it. You are getting classic withdrawal symptoms and they can last for a couple of weeks after stopping meds. I had these coming off Prozac as I went cold turkey as I had only been on them a month but I felt awful for about 10 days after stopping, felt sick, really anxious (like I've never felt before), tired etc.

Try to keep yourself occupied while coming off the meds so you don't focus on the heightened anxiety (easier said than done I know). Also try taking Rescue Remedy while you are coming off them to take the edge off the anxiety. You will be ok soon, it's just rough for a while till your body readjusts.

reallyfedup
21-04-09, 11:03
have just taken Librium. Now I'm frightened to death I'll be off my face! I am frightened of everything !

reallyfedup
21-04-09, 13:03
thanks for the reassurance-I might as well talk to myself at drs- they must think I'm make of stronger stuff! 3 times I've had to go cold turkey with various meds and I am fed up of it

Going mad
04-05-09, 21:31
Hi, I have just been taken off amitriptyline suddely due to pregnancy, I have really bad withdrawals!! So bad i can not even move with out falling over, I am so dizzy! I have really bad headaches!! I am feeling really bad!! i am just trying to relax and lie down as much as possible!! I have also been taken off other medication! So they are all ganging up on me big time!!

:-(

x

Diego
16-12-12, 10:56
Same here...was on amit, morphine, diazapan etc for severe back pain/sciatica/ruptured discs but combined side effects meant v drowsy n v realistic weird dreams...am reducing doses as pain reduces but doc said ok to come straight off amit after on 3 then 2 per night for 4 weeks...was told wd b no side effects but by day 3 off had awful headaches nausea n vomiting. reckon even after short term use should b taken off gradually...

philo
18-12-12, 17:53
i was on the dreaded amitriptyline 10 md then up to 20mg for 2weeks,after the horriffic side effects i was experiencing i decided to quit cold turkey went to the pharmacy and got some liquid rescue rememdy,i have been taking anti deppressants for 16yrs i have personality disorder too plus major depression,my gp wants to see me in the new year to see what i am like without medication,so lets see? i am a nervous wreck but i will just have to perservere.